Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Swollen feet due to long use of pain medication - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   Hello, my feet are swollen, I am 23, I haven't slept in awhile but was wondering if this could mean anything?
Doctor :   and your gender please ?
User :   male
Doctor :   do you have any other medical condition ?
User :   i am taking hydrocodone btw
User :   i think its a side effect
User :   is that correct?
User :   no medical conditions
Doctor :   for what ?
User :   shoulder pain
Doctor :   i see
Doctor :   and when did you noticed your feet swelling ?
User :   just today
Doctor :   do you smoke or consume alcohol
User :   i smoke cigarettes yes
User :   do you think i will be ok?
User :   i sit at the computer almost 100% of the day
Doctor :   ok
User :   so, possible poor circulation too?
Doctor :   and how is your health ?
User :   good, no serious problems
User :   no conditions/diseases, etc
Doctor :   ok
Doctor :   and what do you mean by not slept in a while ?
User :   i stayed up all night
User :   but i do this often
User :   stay up for an entire night and goto sleep, for like 24hrs
User :   i sleep a very very strange schedule
User :   i know it is not good
Doctor :   well that is the most probable cause
Doctor :   do you have any pain ?
User :   no
User :   only in my shoulder (from computer use)
User :   because i am a computer programmer
User :   so i am on the computer so many hours per day
User :   almost the entire time i am awake
Doctor :   ok
Doctor :   now you make sure that when you sleep you raise your legs up by putting a pillow under
User :   but you think i will be ok, correct?
User :   i hope this is not sign of something very serious..
Doctor :   well i can assure you that its not something serious esp at your age
Doctor :   Cut back on salt
Doctor :   Drink plenty of water.
Doctor :   Lying on your back, rest your feet at least 12 inches above the level of your heart for 10 to 15 minutes, three or four times a day.
Doctor :   Regular exercise improves circulation.
Doctor :   make sure you dont sit for long hours
Doctor :   take a small walk in between
User :   ok
Doctor :   are you under prescription for hydrocodone ?
User :   yes because i was scared, a website said to contact a doctor
Doctor :   since how long have you been taking it
User :   because it was serious side-effect from hydrocodone
User :   yes i have an RX
User :   for about 1.5 yrs
Doctor :   and still no relief ?
User :   yes they work
Doctor :   it is a long time you are on the medication
User :   but i must take more and more, you know how it works
User :   yea
Doctor :   but you cant be on them for ever
Doctor :   are you not going any physio therapy ?
User :   i have tried it but it just hurts
User :   my shoulder
User :   cause it cracks when i move it around
User :   and it hurts very much when i have to keep it elevated
User :   (all the time at the computer)
Doctor :   well you do need to take a break
Doctor :   its not advisible
Doctor :   you are ONLY 23
Doctor :   dont rush on your life
Doctor :   learn to work in moderation
Doctor :   your health comes first
Doctor :   long dependence on hydrocodone is not good
Doctor :   you need physical therapy
User :   >
User :   i know
User :   i will try it again
Doctor :   also do what i have told you
Doctor :   and in 2- 3 days you will find relief
User :   ok
User :   i will not take hydrocodone for some time
User :   i will stop for a little while
Doctor :   that will be good
Doctor :   you are young
Doctor :   you need to take care
Doctor :   dont burn yourself
User :   are you sure i am ok, in your best opinion?
User :   because i am prone to having panic attacks
User :   related to health problems
User :   or *possible* health problems
User :   (i am paranoid about it, and it makes me have panic attacks)
Doctor :   you are FINE
Doctor :   no probel at all
Doctor :   problem **
Doctor :   dont worry
Doctor :   just now you need to relax
User :   ok
Doctor :   and have a nice holidays
User :   i have 2 uh
Doctor :   and be positive in life
Doctor :   dont worry
Doctor :   take care
User :   i will do my best
Doctor :   have a good year
User :   is there a diagnosable condition for people who have panic attacks from health-related paranoia?
Doctor :   no we just tell them not to worry
Doctor :   and avoid medications
Doctor :   why give medications when you can be ok without them
User :   yeah
User :   do you recommend yoga or something as well
User :   i feel like something physical would help me
User :   since i get no excersize at all
Doctor :   yoga is very good
Doctor :   will give you mental peace
Doctor :   and inner strength
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor